Anyone taking plaquenil... i would like some insight.

Anyone taking plaquenil... i would like some insight.

Anyone taking plaquenil? I used to take plaquenil about 6 years ago and lots have changed for me since i was taken off of them. I was only on them for about a year long with voltaren and some other stuff. My new dr recently put me back on plaquenil alomg with humira injections, lyrica and cytoxan and idk what to expect with the plaquenil. I would love some insight or your stories on this medication. Thannks!

A MyLupusTeam Member said:

Plaquenil was one of the first meds my dr put me on the first day! I have been on it for 3 yrs now no problems! I read in “the Lupus book” that it helps prevent it from going to your organs(just repeating it)

posted 8 months ago
A MyLupusTeam Member said:

Plaquenil reduces the frequency, duration, and severity of flares while simultaneously preventing organ damage in lupus. Plaquenil can take four to six months to reach full therapeutic levels in the blood. Be patient. You should have a thorough eye exam before starting plaquenil including dilation and field of vision. Thereafter, have an eye exam as recommended by your doctors. In VERY RARE cases and more frequently in patients who are over 60 years old and who have been on plaquenil for ten or more years, the medication can build up on the retina slowly and over time. Your eye professional will see this long before you notice even the slightest changes in vision. In my early 60s I had two field of vision tests that showed some decline. Although the opthamologist could not yet see any build up, we decided that it was time to stop the medication. You will find a great article here http://rheumnow.com/blog/role-hydroxychloroquin...

posted 8 months ago
A MyLupusTeam Member said:

I’ve been on Plaquenil for years. I don’t have any issues from taking it. Just be sure and get eye exams regularly ❣️❣️

posted 8 months ago
A MyLupusTeam Member said:

I'm on it right now. For the most part I've been ok on it. There have been a few times where I've had stomach pain and nausea. Normally it lasts for a little bit. Besides that I've been OK. However that's the only medication that I'm on for the lupus so I don't know how it will react with all your other medications.

posted 8 months ago
A MyLupusTeam Member said:

I have been taking plaquenil for about four years since diagnosis. I can't really notice specifically what it does but haven't had side effects from it. Do you have any idea why your doctor had you come out of it?
Good luck with all the meds. It can be overwhelming to change your meds so drastically. Plus how do you notice what is doing what!?

posted 8 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in